How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29181
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I am a yr old male. I started to get off 37.5 mg of

Customer Question

I am a 69 yr old male. I started to get off 37.5 mg of Venlafaxine about 3 months ago. Went to 12.5 a day, some time less, sometime none until i got dizzy. I was put on Cipro antibotic 500mg 2 x a day for 10 days. On last day 11/30/15 got muscle pain, now ankle , knees and leg pain on and off and Cannot run and only can walk, but not real far. Now I know there is a cardiac side effect taking Cipro and Ven at same time. And, there is a side effect of withdrawal of Ven with Heart Rate and BP. I take Bystolic 5mg a day and my heart rate is in the low 60's. I noticed my heart went to 80 while taking Cipro and Ven. Might have not been taking much Ven. I can feel my heart pound when it goes up sometimes.
I have been off Cipro for 30 days and still playing around with Ven. I have not taken any Ven the last 3 days, 1/4 0f a 25mg day before, 0 day before that and less 1/4 before that.
Now I am having more frequent heart palps and heart rate increase to 80, 85 just sitting. Should I start my 12.5 Ven to get rid of withdrawal symptoms of heart rate and blood pressure up and down or hold off because maybe a Cipro/Ven effect.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

You are right

That combination is good for you.

However you are off cipro -- good news.

And you did great job in tapering off venlafaxine slowly.

So the current palpitation and fast heart beats should be controlled with an additional dose of bystolic as needed.

No need to resume venlafaxine since you do not have any psychological symptoms.

Please discuss with your doctor also.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/